Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 15, 2026, 8:45 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 8:45 PM CDT (01:45 UTC)
- Expired
- Mar 15, 2026, 9:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:54 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening.
- A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday.
- Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning.
Area forecast discussion, Mar 15, 6:54 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 654 PM CDT Sun Mar 15 2026 .KEY MESSAGES... - A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening. - A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday. - Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning. && .DISCUSSION... Issued at 1242 PM CDT Sun Mar 15 2026 The very strong low pressure system is making its way across the U.S. today. We will see every type of weather in the next 24 hours. Here is a quick overview before digging into each aspect of the forecast for the next 24-30 hours. Ahead of the system, very strong gradient winds, with gusts upwards of 55 mph, are expected. Then, behind the system, wind gusts of 35-45 mph are expected through Monday. A strong cold front will bring a line of thunderstorms through central and southeastern IL this afternoon into evening with the potential for 75+ mph wind gusts, embedded tornadoes, and small hail. Behind the front, rain will change over to snow. A blizzard is expected north of the Illinois River Valley overnight into late tomorrow morning. Then brutal wind chills will move in for Monday morning and Tuesday morning. Highs today will be quite warm in the upper 60s to near 70. Behind the cold front, the temperatures will plummet. Lows tonight are in the teens to low 20s but the wind chills will be -5 to 10 degrees across the forecast area by the morning hours. Tuesday morning will be the coldest morning with wind chills widely near or below zero (- 10 to 0 degrees). However, the good news is that this doesn't stick around as we rebound into the upper 60s to low 70s by late week. Yippee!! First up is the very strong gradient winds. We have a Wind Advisory out for the entire forecast area and it is in effect through 12z tomorrow morning. South winds 25 to 35 mph with gusts up to 45 to 55 mph expected today. The winds will shift out of the west to northwest tonight behind the cold front. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The concern with power outages today, whether it is from the gradient winds or the line of storms later today, is the very cold wind chills in the morning and Tuesday morning. Having a back up way to stay warm is very important to think about today with this system. Next is the line of thunderstorms this afternoon. SPC has central IL outlooked for a slight risk (level 2 of 5) for severe weather east of a Quincy to Kewanee line and an enhanced risk (level 3 of 5) for areas southeast of a Danville to Vandalia line. There was some strong to severe storms already this morning with hail and some stronger wind gusts, but that was only the appetizer. There is a line of thunderstorms (QLCS) expected to move through between 3pm and 9pm. These have the potential for embedded thunderstorms, damaging winds with gusts of 75+ mph, and some small hail. This QLCS will travel east across central and southeastern IL at 50 mph. Behind the line of storms, our focus shifts to the wintry side of the system. Rain will begin to transition to snow as temperatures plummet on the cold side of the system. Snow amounts to the west of I-55 will see 1-5 inches, with the highest amounts north of the Illinois River. Snow amounts east of I-55 are up to an inch (closest to I-55) to just a dusting as you approach I-70. South of I-70 may be able to avoid getting in the snow game, with only a trace to a tenth being forecast as of now. It will be difficult to measure as the wind will be blowing the snow as it falls. Even if a decent amount of snow falls to the ground, some bare spots on the ground are possible as the snow gets moved by the wind. With the very strong winds, gusting to 35-45 mph as the deformation zone passes over, blizzard conditions are expected, especially west of the Illinois River Valley this evening into late tomorrow morning. Travel will be difficult and the morning commute will be affected. Beyond Tuesday morning, a quick clipper system will move through Tuesday night into Wednesday morning, bringing another quick dose of snow to the northern part of the forecast area. Then the forecast gets dry through next weekend. Copple && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 654 PM CDT Sun Mar 15 2026 2330z/630pm radar imagery shows a line of strong convection extending from near KPNT to just east of KDEC moving E/NE at 50-55mph. Thunder will remain close enough to KDEC to warrant its mention through 01z...while thunder will linger at KCMI through about 02z. Once the line passes, winds will veer to NW and gust 20-30kt through late evening before winds increase and gust 30-40kt from late evening through midday Monday. Ceilings along/ahead of the line are presently MVFR, but drop to IFR after FROPA. Based on upstream obs and the latest RAP/HRRR forecast, have raised ceilings back to MVFR at KPIA by 02z...then further east to KCMI by 06z. Rain showers will persist behind the convective line: however, as colder air quickly filters in, the rain will change to snow from west to east through midnight. Based on the latest data, the bulk of the snow will remain along/west of I-55...leading to visby reductions due to blowing snow late tonight into Monday morning. Further east at KCMI, think the snow will be lighter and will not significantly impact visbys. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CDT Monday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. Blizzard Warning from 10 PM this evening to 1 PM CDT Monday for ILZ027-028. Winter Weather Advisory from 10 PM this evening to 1 PM CDT Monday for ILZ029-030-036-040. &&
Hazardous weather outlook, Mar 15, 1:35 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 135 PM CDT Sun Mar 15 2026 ILZ027>030-036-040-161845- Knox-Stark-Peoria-Marshall-Fulton-Schuyler- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A narrow line of strong to potentially severe thunderstorms is expected to develop and move quickly eastward ahead of a cold front from 2-4pm. Damaging wind gusts in excess of 60 mph will be the primary risk. While the risk is lower, localized hail up to 1 inch in diameter could also occur. Strong southerly winds will gust 40 to 50 mph ahead of the cold front later this morning and into Monday morning. Higher gusts over 50 mph are possible tonight into early Monday morning. Rain will turn to snow this evening and will continue off and on through Monday morning. Between 2 and 4 inches of snow are expected with blowing and drifting snow overnight into midday Monday. A blizzard warning and a winter weather advisory is in effect from 10 pm tonight until 1 pm Monday as visibilities could be restricted to a quarter mile or less with the snow and strong winds causing white out conditions at times. Wind chills are forecast to lower to between zero and 5 below late tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Blowing and drifting snow along with reduced visibilities to a quarter mile or less will cause near white out conditions into midday Monday, and severely impact travel for the Monday morning commute. Bitter cold wind chills of 5 to 10 below are expected during Monday night into mid Tuesday morning. Some light snow accumulations up to around 1 inch are likely Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 1 to 4 pm today. Expected storm motion is toward the east around 50 mph. ILZ031-037-038-041>045-047>054-161845- Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. There is a slight risk (level 2 of 5) for severe storms today. A narrow line of severe thunderstorms is expected to develop and quickly move eastward ahead of a cold front from 3pm to 6pm. Damaging wind gusts (wind gusts of 75+ mph possible) will be the primary risk. However, a couple strong tornadoes cannot be ruled out. Strong southerly winds will gust 40 to 50 mph ahead of the cold front from late this morning and afternoon, then switch west to northwest during tonight with gusts over 40 mph overnight into Monday morning. Rain will change to snow during overnight with patchy blowing snow possible late tonight especially north of I-70. Wind chills will drop to near zero overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will likely continue Monday, with up to 1 inch of snow with local amounts up to 2 inches north of I-70 is forecast with patchy blowing snow into early to mid afternoon on Monday. This could create travel hazards for the Monday morning commute, mainly north of I-70. Wind chills are forecast to fall to around zero overnight Monday night into mid Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 2 to 6 pm today. Expected storm motion is toward the east around 50 mph. ILZ046-055>057-061>063-066>068-071>073-161845- Vermilion-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. There is a enhanced risk (level 3 of 5) for severe storms today. A narrow line of severe thunderstorms is expected to develop and quickly move eastward ahead of a cold front late this afternoon into early this evening. Damaging wind gusts (wind gusts of 75+ mph possible) will be the primary risk. However, a couple strong tornadoes cannot be ruled out. Strong southerly winds will gust 40 to 50 mph ahead of the cold front from late this morning and afternoon, then switch west to northwest during tonight with gusts over 40 mph overnight into Monday morning. Rain will change to snow during overnight with patchy blowing snow possible late tonight especially north of I-70. Wind chills will drop down into the single digits tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will likely continue Monday, with up to 1 inch of snow with local amounts up to 2 inches north of I-70 is forecast with patchy blowing snow into early to mid afternoon on Monday. This could create travel hazards for the Monday morning commute, mainly north of I-70. Wind chills are forecast to fall to around zero overnight Monday night into mid Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 5 to 9 pm today. Expected storm motion is toward the east around 50 mph. Copple
In the hours before
Local storm report, Mar 15, 7:57 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
757 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Gst Louisville 38.77N 88.51W
03/15/2026 E60 MPH Clay IL Trained Spotter
Estimated winds at least 50-60 mph.
&&
JRBLocal storm report, Mar 15, 8:01 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
801 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Gst Coles County Airport 39.47N 88.27W
03/15/2026 M51 MPH Coles IL ASOS
ASOS station KMTO Coles Co. Mem AP.
&&
JRBLocal storm report, Mar 15, 8:07 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
807 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg Lincoln 40.15N 89.36W
03/15/2026 Logan IL Fire Dept/Rescue
Large tree downed by thunderstorm winds.
Delayed report. Time estimated from radar.
&&
JRBLocal storm report, Mar 15, 8:09 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
809 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM Tstm Wnd Dmg 2 SE Arthur 39.70N 88.44W
03/15/2026 Douglas IL Public
Roof blown off barn and tops of trees
carried a couple hundred feet. Possible
tornado.
&&
JRBLocal storm report, Mar 15, 8:12 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
812 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst Flora Municipal Airport 38.67N 88.45W
03/15/2026 M54 MPH Clay IL AWOS
AWOS station KFOA Flora Arpt.
&&
JRBLocal storm report, Mar 15, 8:40 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
840 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Tstm Wnd Dmg 1 E Shelbyville 39.41N 88.79W
03/15/2026 Shelby IL Law Enforcement
Large tree limb down, about 8 inches in
diameter, in the city of Shelbyville.
Delayed report. Time estimated from radar.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:03 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 57 min |
| Mar 15, 7:12 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Vermilion | 23 min |
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Richland, Shelby | 44 min |
| Mar 15, 7:22 PM CDT | Tornado Warning | ILX | Clay, Effingham, Jasper | 38 min |
| Mar 15, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 45 min |
| Mar 15, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 54 min |
| Mar 15, 7:52 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 38 min |
| Mar 15, 8:00 PM CDT | Tornado Warning | ILX | Clay, Richland | 30 min |
| Mar 15, 8:12 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.